Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Knots on the back of head. Is this related to bone cancer ?

I have knots on the back of my head . Sometimes one of the knots will hurt a little and then I ll massage it then it will stop hurting. I can go about a week with out any of the knots hurting and then I can go one day with one or two knots hurting. When the knots hurt and which knot hurts varies. The pain isn t excruciating just a little pain or just a bothering pain. I have different sizes knots all over the back of my head but not on the top of my head. They are hard and they don t get any bigger. The pain only started a few years back. I one night felt a knot on the back of my head and became worried about it and then the other side at the base of my head near my right ear started to hurt bad. I was really stressed at the time so that pain could have been from the stress. I went to the doctor and he gave me steriods to take. After taking the steriods the knots went down and the pain went away. I had to stop taking the steriods suddenly because I broke out into hives all over my body. But I was fine from that and anyway some of the knots had gone down from taking the steriods. The knot I had found on the back of my head that night wasn t the only knot on my head I had the other ones that I have now as well. So I don t know if I have always had the knots or not. Also I m eighteen and have psoriatic arthritis and some others health problems like an innocent heart murmur, GERD and Strabismus . What do you think? Could it be Bone cancer in the skull?
Asked On : Sun, 23 Oct 2011
Answers:  2 Views:  1018
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
welcome to healthcare magic forum
you must not worry about bone cancer as there is no pain
better to do ct scan or MRI .
to find out the reason for knots is very important
better to consult doctor
steroid has only suppressive effect only
it never cause hives
it may have relation with psoriasis
total blood test are required

i hope i answered your question
Answered: Mon, 24 Oct 2011
I find this answer helpful
General & Family Physician Dr. P. Mahesh's  Response

Welcome to HCM.

The knots that you are talking about may be enlarged lymph nodes due to dandruff or some other infection in the region. Steroids do not seem to be the right kind of treatment. Probably you have mistook antibiotics as steroids.

Any way consult a dermatologist and let him examine the lesions and treat you according to the findings. If indicated excision biopsy of the lesion may also be needed.

Avoid taking unnecessary medicines, as all of them are harmful and have side effects.

Wish you all the best.
Answered: Mon, 24 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor